Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 21, 2011, 7:46 PM CDT for Douglas County, Sarpy County, Washington County, Nebraska; Harrison County, Pottawattamie County, Iowa. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 7:46 PM CDT (00:46 UTC)
- Expired
- May 21, 2011, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harrison County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 40 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:48 PM CDT | HAIL 1.25 | Bellevue, NE | |
| May 21, 7:51 PM CDT | HAIL 1 | Omaha, NE | QUARTER SIZE HAIL REPORTED AT 156TH AND STATE STREET IN OMAHA |
| May 21, 8:02 PM CDT | HAIL 0.88 | Omaha, NE | |
| May 21, 8:04 PM CDT | HAIL 0.88 | 2 W Fort Calhoun, NE | |
| May 21, 8:10 PM CDT | HAIL 1 | Omaha, NE | 90TH AND BURT STREET. |
| May 21, 8:11 PM CDT | HAIL 1 | Omaha, NE | 108TH AND BLONDO STREET. |
| May 21, 8:40 PM CDT | HAIL 1.25 | 2 E Council Bluffs, IA | NEAR TARGET IN EAST COUNCIL BLUFFS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS53 KOAX 220046
SVROAX
IAC085-155-NEC055-153-177-220130-
/O.NEW.KOAX.SV.W.0093.110522T0046Z-110522T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARRISON COUNTY IN SOUTHWEST IOWA...
WESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
NORTHEASTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF OMAHA...AND MOVING NORTH AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OMAHA...FORT CALHOUN...UNDERWOOD...MISSOURI VALLEY...MINDEN...
CRESCENT...MCCLELLAND...WILSON ISLAND STATE PARK...DESOTO BEND
NATIONAL WILDLIFE REFUGE AND NEOLA.
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 446 AND 454.
THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS
17 AND 8.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
43 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4116 9567 4116 9588 4115 9589 4119 9609
4126 9625 4150 9614 4166 9592 4156 9550
TIME...MOT...LOC 0047Z 201DEG 36KT 4136 9608
WIND...HAIL <50MPH 1.00IN
$$
CHERMOK4 follow-up statements
326
WWUS53 KOAX 220056
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
756 PM CDT SAT MAY 21 2011
NEC153-220105-
/O.CAN.KOAX.SV.W.0093.000000T0000Z-110522T0130Z/
SARPY NE-
756 PM CDT SAT MAY 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SARPY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4116 9567 4116 9588 4117 9587 4117 9585
4117 9584 4118 9584 4119 9586 4118 9591
4119 9592 4119 9597 4130 9620 4150 9614
4166 9592 4156 9550
TIME...MOT...LOC 0055Z 233DEG 30KT 4123 9580
$$
IAC085-155-NEC055-177-220130-
/O.CON.KOAX.SV.W.0093.000000T0000Z-110522T0130Z/
POTTAWATTAMIE IA-HARRISON IA-DOUGLAS NE-WASHINGTON NE-
756 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...DOUGLAS...SOUTHERN HARRISON AND WESTERN POTTAWATTAMIE
COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SOUTH CENTRAL COUNCIL BLUFFS...OR
10 MILES SOUTHEAST OF OMAHA...MOVING NORTHEAST AT 35 MPH. AT 751 PM
ANOTHER STORM PRODUCED QUARTER SIZE HAIL NEAR 156TH AND STATE
STREETS...HOWEVER THAT STORM WAS WEAKENING AND WILL PROBABLY JUST
PRODUCE SMALL HAIL IF ANY MORE AT ALL.
LOCATIONS IMPACTED INCLUDE...
COUNCIL BLUFFS...MISSOURI VALLEY...UNDERWOOD...MINDEN...WILSON
ISLAND STATE PARK...CRESCENT...DESOTO BEND NATIONAL WILDLIFE
REFUGE...MCCLELLAND AND NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4116 9567 4116 9588 4117 9587 4117 9585
4117 9584 4118 9584 4119 9586 4118 9591
4119 9592 4119 9597 4130 9620 4150 9614
4166 9592 4156 9550
TIME...MOT...LOC 0055Z 233DEG 30KT 4123 9580
WIND...HAIL <50MPH 1.00IN
$$
CHERMOK109
WWUS53 KOAX 220105
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
805 PM CDT SAT MAY 21 2011
IAC085-155-NEC055-177-220130-
/O.CON.KOAX.SV.W.0093.000000T0000Z-110522T0130Z/
POTTAWATTAMIE IA-HARRISON IA-DOUGLAS NE-WASHINGTON NE-
805 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...DOUGLAS...SOUTHERN HARRISON AND WESTERN POTTAWATTAMIE
COUNTIES UNTIL 830 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 5 MILES EAST OF COUNCIL BLUFFS...OR 13
MILES EAST OF OMAHA...MOVING NORTHEAST AT 35 MPH. ANOTHER STORM
LIKELY PRODUCING QUARTER SIZE HAIL IN THE PAPILLION AND LA VISTA
AREA WILL MOVE ACROSS SOUTH OMAHA AND TOWARD SOUTH COUNCIL BLUFFS
THROUGH 820 PM.
LOCATIONS IMPACTED INCLUDE...
MISSOURI VALLEY...UNDERWOOD...MINDEN...MCCLELLAND AND NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4116 9567 4116 9588 4117 9587 4117 9585
4117 9584 4118 9584 4119 9586 4118 9591
4119 9592 4119 9597 4130 9620 4150 9614
4166 9592 4156 9550
TIME...MOT...LOC 0104Z 233DEG 30KT 4128 9572
WIND...HAIL <50MPH 1.00IN
$$
CHERMOK196
WWUS53 KOAX 220118
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CDT SAT MAY 21 2011
IAC085-155-NEC055-177-220130-
/O.CON.KOAX.SV.W.0093.000000T0000Z-110522T0130Z/
POTTAWATTAMIE IA-HARRISON IA-DOUGLAS NE-WASHINGTON NE-
818 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...DOUGLAS...SOUTHERN HARRISON AND WESTERN POTTAWATTAMIE
COUNTIES UNTIL 830 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR UNDERWOOD...OR 20 MILES EAST OF
OMAHA...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE STORM MOVING
INTO EASTERN OMAHA HAS PRODUCED QUARTER SIZE HAIL SINCE 8 PM AND A
THIRD SEVERE THUNDERSTORM NORTHEAST OF MISSOURI VALLEY WAS MOVING
TOWARD LOGAN. THIS STORM WILL ALSO LIKELY PRODUCE QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4116 9567 4116 9588 4117 9584 4119 9586
4118 9591 4119 9592 4119 9597 4130 9610
4144 9611 4165 9593 4166 9592 4156 9551
TIME...MOT...LOC 0117Z 233DEG 30KT 4135 9560
WIND...HAIL <50MPH 1.00IN
$$
CHERMOK517
WWUS53 KOAX 220128
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
828 PM CDT SAT MAY 21 2011
IAC085-155-NEC055-177-220137-
/O.EXP.KOAX.SV.W.0093.000000T0000Z-110522T0130Z/
POTTAWATTAMIE IA-HARRISON IA-DOUGLAS NE-WASHINGTON NE-
828 PM CDT SAT MAY 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
DOUGLAS...SOUTHERN HARRISON AND WESTERN POTTAWATTAMIE COUNTIES WILL
EXPIRE AT 830 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO OTHER WARNED
AREAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EXTREME EASTERN DOUGLAS AND POTTAWATTAMIE COUNTIES UNTIL 845 PM AND
HARRISON COUNTY UNTIL 9 PM.
LAT...LON 4116 9567 4116 9588 4117 9584 4119 9586
4118 9591 4119 9592 4119 9597 4130 9610
4144 9611 4165 9593 4166 9592 4156 9551
TIME...MOT...LOC 0127Z 233DEG 30KT 4140 9551
$$
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:12 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, May 21, 2:12 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 212 PM CDT SAT MAY 21 2011 .DISCUSSION... MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY THROUGH THE EARLY EVENING HOURS. LATEST WATER VAPOR IMAGERY SHOWED A CLOSED MID TROPOSPHERIC LOW SPINNING OVER WESTERN SOUTH DAKOTA. SEVERAL IMPULSES WERE ROTATING AROUND THE MAIN LOW. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A FAIRLY COMPLEX PATTERN. A 996 LOW PRESSURE CENTER WAS OVER EXTREME SOUTHWEST NORTH DAKOTA WITH AN OCCLUDED FRONT CURVING EAST AND THEN SOUTH OF THE LOW INTO ANOTHER LOW OVER WESTERN KANSAS. DEWPOINTS IN THE LOCAL AREA WERE MOSTLY IN THE 50S TO LOWER 60S...WITH SOME DRIER AIR LOCATED TO THE WEST IN CENTRAL NEBRASKA. 12Z OAX SOUNDING SHOWED A FAIRLY STEEP MID LEVEL LAPSE RATE. LAPS DATA SHOWED VERY LITTLE CONVECTIVE INHIBITION WITH 500 METER MIXED LAYER CAPE VALUES MOSTLY FROM 1500 TO 2200 J/KG. EXPECT SCATTERED STORMS TO INITIATE OVER OUR AREA AND THEN TRACK EAST OR NORTHEAST OUT OF OUR AREA. SOME SEVERE STORMS ARE EXPECTED...WITH LARGE HAIL THE MAIN RISK. OTHERWISE...EXPECT COVERAGE OF PRECIPITATION TO DECREASE AFTER 1 AM TONIGHT AND ONLY HAVE LOW POPS FOR PARTS OF THE AREA. SLIGHTLY DRIER AIR SHOULD WORK INTO THE AREA OVERNIGHT AS WINDS TURN TO SOUTHWEST. HAVE LOWS MOSTLY IN THE MID AND UPPER 50S...WITH SOME LOWER 50S WEST OF HIGHWAY 81. SUNDAY...500 MB LOW SHOULD TRACK FROM SOUTH DAKOTA INTO MINNESOTA AND IT APPEARS OUR AREA WILL NOT BE QUITE AS ACTIVE. LAPSE RATES DO NOT LOOK AS STEEP AND 850 MB DEWPOINTS SHOULD GENERALLY BE LOWER. DID HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE AFTERNOON...ALTHOUGH RAIN CHANCES SHOULD BE HIGHER TO OUR NORTH... EAST AND SOUTH. REALLY DID NOT MAKE MANY CHANGES FARTHER OUT...SINCE PREVIOUS GRIDS LOOKED GOOD. GFS SEEMED TO BE THE ODD MODEL OUT IN REGARDS TO THE CHANCE FOR SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY. IN GENERAL...WENT CLOSER TO THE WETTER SOLUTION SUGGESTED BY THE 00Z ECMWF. DID ADJUST RAIN CHANCES A BIT FOR WEDNESDAY NIGHT...SINCE SYSTEM APPEARS SLOWER THAN PREVIOUS RUNS. CONFIDENCE ON DETAILS BEYOND WEDNESDAY IS NOT VERY HIGH...WITH DIVERGING MODEL SOLUTIONS. 00Z ECMWF HAD A MUCH STRONG 500 MB RIDGE OVER THE ROCKIES COMPARED TO THE 12Z GFS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS TIGHTLY WOUND UPPER LOW VERY EVIDENT ACROSS CENTRAL NEBRASKA THIS AFTERNOON. THIS SYSTEM WILL CONTINUE TO PUSH MAINLY MID LEVEL CLOUDS AND LIGHT SHOWER ACTIVITY INTO THE KOFK REGION THROUGH 21Z. AFTER 21Z LOOK FOR CB DEVELOPMENT EVENTUALLY EVOLVING INTO THUNDERSTORMS. ALL THREE TAF SITES WILL LIKELY HAVE THUNDERSTORMS IN VICINITY BETWEEN 21Z AND 02Z PRODUCING ISOLATED MVFR AND IFR CONDITIONS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...MEYER
Hazardous weather outlook, May 21, 4:35 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT SAT MAY 21 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-088>090-092-221100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-GAGE- HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA- MONTGOMERY IA-PAGE IA-PAWNEE-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY- SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 435 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN HAZARD APPEARS TO BE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE BEFORE MIDNIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING. AN UNSETTLED WEATHER PATTERN IS EXPECTED TO BE IN PLACE FROM MONDAY AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE MAINLY OVER SOUTHEAST NEBRASKA. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE STORMS FROM MONDAY THROUGH WEDNESDAY...BUT THE SEVERE THREAT IS HIGHER SOUTH OF THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT SHOULD NOT BE NEEDED OVERNIGHT OR SUNDAY. IAZ079-090-NEZ067-068-078-091-093-221100- CASS-FREMONT IA-MILLS IA-NEMAHA-OTOE-RICHARDSON-SALINE- 435 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN HAZARD APPEARS TO BE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE BEFORE MIDNIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA ON SUNDAY...BUT THE SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MODERATE FLOODING IS OCCURRING ALONG THE MISSOURI RIVER FROM AROUND BROWNVILLE DOWNSTREAM THROUGH RULO. MINOR FLOODING OF THE MISSOURI RIVER WILL CONTINUE FROM AROUND PLATTSMOUTH TO NORTH OF BROWNVILLE. FLOODING IS ALSO OCCURRING IN PARTS OF SALINE COUNTY FROM THE BIG BLUE RIVER AND TURKEY CREEK. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING. AN UNSETTLED WEATHER PATTERN IS EXPECTED TO BE IN PLACE FROM MONDAY AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE MAINLY ACROSS SOUTHEAST NEBRASKA. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE STORMS FROM MONDAY THROUGH WEDNESDAY. FLOODING SHOULD CONTINUE ALONG THE MISSOURI RIVER FROM PLATTSMOUTH DOWNSTREAM TO RULO. FLOODING IS GENERALLY EXPECTED TO DECREASE THROUGH MONDAY IN SALINE COUNTY. IF ANY ADDITIONAL RAINFALL OCCURS... CURRENT FLOODING COULD INCREASE IN COVERAGE AND INTENSITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT SHOULD NOT BE NEEDED OVERNIGHT OR SUNDAY. MILLER
In the hours before
Local storm report, May 21, 7:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 SW WAYNE 42.21N 97.06W
05/21/2011 E1.75 INCH WAYNE NE TRAINED SPOTTER
&&
JBRANDLocal storm report, May 21, 7:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
723 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL SPRINGFIELD 41.08N 96.13W
05/21/2011 M1.50 INCH SARPY NE TRAINED SPOTTER
HAIL UP TO 1.5 INCH DIAMETER.
&&
MILLERLocal storm report, May 21, 7:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL WAYNE 42.24N 97.02W
05/21/2011 M1.50 INCH WAYNE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, May 21, 7:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 ENE GRETNA 41.16N 96.19W
05/21/2011 M1.00 INCH SARPY NE CO-OP OBSERVER
&&
RCHERMOKLocal storm report, May 21, 7:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL OMAHA 41.26N 96.01W
05/21/2011 M1.00 INCH DOUGLAS NE TRAINED SPOTTER
FEW QUARTER SIZE HAIL STONES NEAR 145TH AND BLONDO.
&&
RCHERMOKLocal storm report, May 21, 7:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
744 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL BRUNO 41.28N 96.96W
05/21/2011 E1.25 INCH BUTLER NE FIRE DEPT/RESCUE
&&
JBRANDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 45 min |
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 45 min |
| May 21, 7:11 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 49 min |
| May 21, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 45 min |
| May 21, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 39 min |
| May 21, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 50 min |
| May 21, 7:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 41 min |
| May 21, 8:12 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 25 min |
| May 21, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 31 min |
| May 21, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 33 min |
| May 21, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 38 min |
| May 21, 7:40 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 50 min |
| May 21, 8:16 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 44 min |
| May 21, 8:32 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 43 min |
| May 21, 9:51 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.